Results 1 to 4 of 4
Topamax - Female Problems
  1. #1
    ShadowTigress is offline New Member
    Join Date
    Oct 2005
    Location
    USA.
    Posts
    9

    Default Topamax - Female Problems

    I'm on 12.75mg of Topamax. I'm also on Aviane-28, a birth control pill. I have had six or seven incidences of spotting in the three weeks I've been on Topamax.

    I know that Topamax can interfere with birth control. But the thing is, it's only supposed to do this at 200mg or more! I'm only on 12.75mg, and the spotting started at 6.25mg!! I told my primary care physician, and he didn't have anything to say at all. I went to my gynecologist, and she also didn't know what to say. She said the package insert, which is where I found the info about the 200mg+, is very reliable, and yet if I'm having breakthrough bleeding, the Topamax must in some way be changing the way I metabolize the birth control!

    Has anyone else had period problems with Topamax, whether you are on birth control or not?

    PS. - Please don't tell me to just use condoms. For one thing, I'm allergic to latex. For another thing, I was put on birth control after I had an ovarian cyst that ruptured and I lost half of my blood and had to have emergency surgery and a blood transfusion. Since the cyst was ovulation-related, the birth control is supposed to prevent any further cysts. This is especially important because the doctors have no idea why my internal bleeding never stopped when the cyst ruptured since I have no bleeding disorder and was on no medication that would have caused that.

    Also, I do not want to stop Topamax because of this. It is so far working very, very well for my migraines.

  2. #2
    RMB
    RMB is offline New Member
    Join Date
    Oct 2005
    Location
    USA.
    Posts
    1

    Default

    I too am on topamax and recently went against the advise of my dr. and started taking birth control pills. I am taking 100 mg per day in 2 doses. I had a full period in the middle of my cycle which led me to believe that the topomax was completely overriding the pills so I discontinued the pills. I am also a smoker over 35 so it was in my best interest in the first place but my periods are aweful and the pills were going to help regulate that for me.

    Sorry to hear about your problems but if it were me i would use a secondary souce of birth control like the female contraceptive.

    Good luck.

    RMB

  3. #3
    moovix is offline New Member
    Join Date
    Oct 2005
    Location
    .
    Posts
    1

    Default

    I take 200mg of Topamax and Nordette-28 birth control. I have never had any problems. I used to get 4-5 a month. The topamax has been wonderful for the migraines, the only side effect I've had is weight loss. On the rare occasion that I do get a migraine, Relpax works wonders.

  4. #4
    ShadowTigress is offline New Member
    Join Date
    Oct 2005
    Location
    USA.
    Posts
    9

    Default

    I went to my primary care physician today because I have pink eye and took the opportunity to talk to him about my Topamax and the Aviane-28 again. Apparently I poked him enough to get a definite answer this time. He is absolutely positively sure that the Topamax is not negatively affecting the birth control pills. He says the package insert is correct and it does not affect the birth control pills when less than 200mg is taken. He says he even called the company to ask about that. Topamax can have many menstrual side effects that are not related to the effectiveness of birth control pills. He says that most of those side effects go away after three months anyways.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22